just want to share and ask
avatar
preety posted:
I have been suffering from depression since a long time.i started my recent medication and i was prescribed citalopram 30 mg daily and amisulpride 50 mg daily.but i am very worried because though the medicine is giving good results i am gaining weight,i gained35 pounds in last 2 years.the medicine amisulpride is banned by the FDA in the USA.but i am afraid it is still used in my country,india.i have talked to the doctor but he says it is the combination of medicines that gives results.i am experiencing other side effects also.please help.
Reply
 
avatar
rohvannyn responded:
Would it help if you printed out information about the FDA ban and showed it to your doctor, and told him about the side effects you are having? Maybe he could at least adjust the dosage so things are easier for you. Good luck.
 
avatar
itmatsb responded:
There are many other anti-depressants to try to help you. If this doctor doesn't care about the FDA ban and you are scared of what you are reading, I would definitely find another doctor. Regarding the weight, you could have that problem with a lot of the medications. I wouldn't worry about 35 pounds when your mental health is so important, but you can certainly ask your doctor and then another doctor if there are other anti-depressants that won't cause weight gain. Wish you the best.